MAUDE Adverse Event Report: STAAR Surgical EVO/EVO+ VISIAN Implantable Collamer Lens; Phakic Toric Intraocular Lens

STAAR Surgical EVO/EVO+ VISIAN Implantable Collamer Lens; Phakic Toric Intraocular Lens
Model Number VTICM5 12.6 (-5.0/+1.0)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
A facility representative reported that an implantable collamer lens (icl) was explanted due to wrong power selected by the operator.A new lens of longer length was implanted.The cause was reported as user error.If additional information is received, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
B5 - upon further review, it has been determined that the event is not mdr reportable.Secondary surgical intervention has not occurred, and there has been no report of serious injury or malfunction.Initial mdr is not applicable.Claim # (b)(4).

Brand Name
EVO/EVO+ VISIAN Implantable Collamer Lens
Common Device Name
Phakic Toric Intraocular Lens
Manufacturer (Section D)
STAAR Surgical
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR Surgical
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key20603987
Report Number2023826-2024-05114
Device Sequence Number17978481
Product Code QCB
UDI-Device Identifier00840311307722
UDI-Public(01)00840311307722(11)230715(17)260630
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date06/30/2026
Device Model NumberVTICM5 12.6 (-5.0/+1.0)
Device Catalogue NumberVTICM5 12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer12/10/2024
08/09/2026
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date12/30/2024
08/28/2026
Date Device Manufactured07/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK.; FOAM TIP PLUNGER (FTP), LOT# UNK.; INJECTOR MODEL: MSI-PF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale